Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Changes in bowel movement, severe constipation, abdominal pains after taking clindamycin. Normal?

I took clindamycin for an infection in my mouth, and just ended the medication two days ago. Half way through the treatment, my bowl movements changes into balls that sink to the bottom of the toilet. It is very hard to have a bowl movement. I have been taking 1 to 2 probioic pills for the past 2 days, and I am still getting pains throughout my abdominal region time to time. Is everything ok? Do I have an issue with my bacteria in my intestines, or will this get better in a few days? I have not had any diarrhea .
Asked On : Fri, 18 Jan 2013
Answers:  1 Views:  218
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Hi ! Clindamycin do not cause constiption, although it could be the region for your pain abdomen due to intestinal spasms. If you take your food from outside, you are suggested to avoid it. Take a lot of roughage in your diet along with a lot of liquids. You may continue having probiotics and may also consider adding a proton pump inhibitor drug. Once you have stopped taking clindamycin, the pain may gradually get relieved.But for your constipation, you may have to change your dietary habits as advised and go for regular exercises. Wishing you an early recovery.
Answered: Thu, 18 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor